Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2007, 1:48 PM CDT for Calhoun County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 1:48 PM CDT (18:48 UTC)
- Expired
- Jun 8, 2007, 2:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Calhoun County, AL
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 081849
SVRBMX
ALC015-081915-
/O.NEW.KBMX.SV.W.0107.070608T1848Z-070608T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WEST END-COBB TOWN...WEAVER...SAKS...
JACKSONVILLE...FORT MCCLELLAN...ANNISTON...
* UNTIL 215 PM CDT
* AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAKS...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEAVER AND ANNISTON BY 155 PM CDT...
FORT MCCLELLAN BY 200 PM CDT...
7 MILES SOUTH OF JACKSONVILLE BY 210 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3387 8564 3385 8562 3380 8562 3378 8564
3365 8564 3364 8566 3360 8578 3364 8596
3381 8596 3389 8562 3389 8562
$$
JRA1 follow-up statement
000
WWUS54 KBMX 081901
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT FRI JUN 8 2007
ALC015-081915-
/O.CON.KBMX.SV.W.0107.000000T0000Z-070608T1915Z/
CALHOUN AL-
200 PM CDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CALHOUN COUNTY...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORT MCCLELLAN...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CALHOUN COUNTY AT 210 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3387 8564 3385 8562 3380 8562 3378 8564
3365 8564 3364 8566 3360 8578 3364 8596
3381 8596 3389 8562 3389 8562
$$
JRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:50 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 8, 12:50 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT FRI JUN 8 2007 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... GREATEST MOISTURE/INSTABILITY/AND CONVERGENCE GENERALLY ALONG THE I-20 CORRIDOR. AS TEMPERATURES HAVE HIT THE CONVECTIVE TEMPERATURE...SCATTERED SHOWERS HAVE POPPED. THE RAIN ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENTUALLY SPREAD SOUTHEASTWARD. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR STRONGER THUNDERSTORMS TO PRODUCE WIND GUSTS INTO THE 50 TO 60 MPH RANGE THIS AFTERNOON AND HEAVY DOWNPOURS. MORE ORGANIZED STORMS NEAR MEMPHIS MAY PUSH A BOUNDARY INTO THE NORTHWEST HALF OF THE AREA LATE THIS AFTERNOON. THIS WOULD PROVIDE A BIT MORE FOCUS AND ORGANIZATION TO THE STORMS. ALL STORMS SHOULD EXHIBIT A WEAKENING TREND THROUGH THE EVENING HOURS. && .AVIATION...18Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DOT THE RADAR SCREEN AT ISSUANCE. STARTED MOST LOCATIONS WITH VCTS WITH TEMPO TS. CEILINGS GENERALLY REMAIN VFR WITH ONLY A BRIEF PERIOD OF MVFR POSSIBLE IN THE HEAVIEST DOWNPOURS. THUNDERSTORMS THIS AFTERNOON WILL ALSO HAVE THE POTENTIAL FOR WIND GUSTS. PUT 25 TO 30 KTS IN THE FORECAST WITH HIGHEST ONE MINUTE POTENTIAL OF 50KTS OR SO. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY WITH THE LOSS OF DAYTIME HEATING FROM 01-03Z. PATCHY FOG POSSIBLE AROUND SUNRISE WITH GENERALLY TEMPO MVFR VIS. THEREAFTER...VFR CONDITIONS EXPECTED. MOISTURE DISCONTINUITY REMAINS NEAR MGM/TOI SATURDAY AND SCATTERED SHOWERS AND STORMS ARE EXPECTED SOUTH JUST BEYOND THE FORECAST PERIOD. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jun 8, 10:20 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1020 AM CDT FRI JUN 8 2007 ALZ011>015-017>050-091130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1020 AM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS THIS AFTERNOON WITH ADDITIONAL MOISTURE AND AN UNSTABLE AIRMASS IN PLACE. THE STORMS THAT FORM WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND HEAVY DOWNPOURS. MOST OF THE ACTIVITY WILL OCCUR BETWEEN NOON AND 8 PM. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ROUGHLY SOUTH OF THE I-20 CORRIDOR ON SATURDAY. THESE STORMS WILL DEVELOP AHEAD OF A WEAK FRONT AND WILL OCCUR MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE THREATS AGAIN WILL BE DAMAGING WINDS... HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TODAY AND SATURDAY. 75
In the hours before
Special weather statement, Jun 8, 12:56 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT FRI JUN 8 2007 ALZ027-081815- TALLADEGA- 1256 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 115 PM CDT... AT 1254 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES WEST OF TALLADEGA...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jun 8, 1:02 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT FRI JUN 8 2007 ALZ028-081845- CLAY- 102 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 145 PM CDT... AT 1259 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES WEST OF ROSELLE...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Special weather statement, Jun 8, 1:10 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT FRI JUN 8 2007 ALZ020-081845- CHEROKEE- 110 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 145 PM CDT... AT 107 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF CENTRE...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Special weather statement, Jun 8, 1:10 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT FRI JUN 8 2007 ALZ027-081900- TALLADEGA- 110 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 200 PM CDT... AT 107 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES WEST OF TALLADEGA...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jun 8, 1:16 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT FRI JUN 8 2007 ALZ019-081900- CALHOUN- 116 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 200 PM CDT... AT 116 PM CDT A STRONG THUNDERSTORM WAS REPORTED 9 MILES NORTHWEST OF BYNUM...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING
Special weather statement, Jun 8, 1:44 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT FRI JUN 8 2007 ALZ020-081930- CHEROKEE- 144 PM CDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 230 PM CDT... AT 141 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF CENTRE...MOVING EAST AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 21 min |
| Jun 8, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.